Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 7, NWS Fort Worth, TX

April 21, 201930 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Apr 21, 2019, 4:06 AM CDT for 30 counties in Texas. It took effect at Apr 21, 2019, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2019, 4:06 AM CDT (09:06 UTC)
In effect from
Apr 21, 2019, 12:00 PM CDT
Expired
Apr 21, 2019, 7:00 PM CDT
In force
7 hr
Issued by
NWS Fort Worth, TX
All 30 counties

Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 31 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2019-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2019-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2195 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

493 
WWUS74 KFWD 210906
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
406 AM CDT Sun Apr 21 2019

...WIND ADVISORY IN EFFECT FROM NOON UNTIL 7 PM CDT...

TXZ091>094-100>104-115>120-129>134-141>145-156>159-211715-
/O.NEW.KFWD.WI.Y.0007.190421T1700Z-190422T0000Z/
Montague-Cooke-Grayson-Fannin-Young-Jack-Wise-Denton-Collin-
Stephens-Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath-
Hood-Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill-
Lampasas-Coryell-Bell-McLennan-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Graham, Olney, Jacksboro, Decatur, Bridgeport, 
Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, 
Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, 
Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, 
Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores,
Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, 
Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, 
Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, 
Gatesville, Killeen, Temple, Fort Hood, and Waco
406 AM CDT Sun Apr 21 2019

..WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

The National Weather Service in Fort Worth has issued a Wind
Advisory, which is in effect from noon today to 7 PM CDT this 
evening. 

* TIMING...Noon until 7 PM

* WINDS...South 20 to 30 mph with some gusts around 35 mph	

* IMPACTS...Loose and unsecured outdoor articles may be blown
  about in the wind. Driving will become difficult for vehicles on
  east-west oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult, especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans, lawn furniture, and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&


$$
2 follow-up statements
938 
WWUS74 KFWD 211700 AAA
NPWFWD

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Fort Worth TX
1200 PM CDT Sun Apr 21 2019

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT...

TXZ091>094-100>104-115>120-129>134-141>145-156>159-220000-
/O.CON.KFWD.WI.Y.0007.000000T0000Z-190422T0000Z/
Montague-Cooke-Grayson-Fannin-Young-Jack-Wise-Denton-Collin-
Stephens-Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath-
Hood-Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill-
Lampasas-Coryell-Bell-McLennan-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Graham, Olney, Jacksboro, Decatur, Bridgeport, 
Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, 
Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, 
Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, 
Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores,
Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, 
Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, 
Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, 
Gatesville, Killeen, Temple, Fort Hood, and Waco
1200 PM CDT Sun Apr 21 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...Now through 7 PM.

* WINDS...South at 20 to 30 mph with some gusts around 35 mph.

* IMPACTS...Loose and unsecured outdoor articles may be blown 
  about in the wind. Driving will become difficult for vehicles 
  on east-west oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult, especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans, lawn furniture, and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$

Bain
733 
WWUS74 KFWD 220002
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
702 PM CDT Sun Apr 21 2019

...WIND ADVISORY HAS EXPIRED...

TXZ091>094-100>104-115>120-129>134-141>145-156>159-220115-
/O.EXP.KFWD.WI.Y.0007.000000T0000Z-190422T0000Z/
Montague-Cooke-Grayson-Fannin-Young-Jack-Wise-Denton-Collin-
Stephens-Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath-
Hood-Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill-
Lampasas-Coryell-Bell-McLennan-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Graham, Olney, Jacksboro, Decatur, Bridgeport, 
Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, 
Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, 
Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, 
Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores,
Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, 
Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, 
Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, 
Gatesville, Killeen, Temple, Fort Hood, and Waco
702 PM CDT Sun Apr 21 2019

...WIND ADVISORY HAS EXPIRED...

Breezy conditions will continue overnight, but wind speeds will
remain below advisory criteria.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Apr 21, 4:04 AM CDT, 2 minutes earlier.

Area forecast discussion, Apr 21, 4:04 AM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
404 AM CDT Sun Apr 21 2019

.SHORT TERM...
The upper ridge that was largely responsible for the beautiful
weather we experienced on Saturday will shift eastward today while
an upper trough deepens over the Great Basin. Westerly flow over
the Central and Southern Rockies will result in surface lee
troughing, a deepening surface pressure gradient and increasing
southerly winds. Wind speeds will likely reach Wind Advisory
criteria (25 mph for 2+ hours) across all but the eastern zones.
Therefore, we will issue a Wind Advisory from noon until 7 PM
along and west of a line from Bonham to Waxahachie to Temple.
Increasing low level warm/moist advection will also result in a
warm and somewhat humid day with afternoon highs generally in the
80s under a mostly sunny sky.

Wind speeds will decrease slightly around sunset with the
decoupling boundary layer, but a breezy south wind will develop
late in the evening as some higher momentum air from a 40+ knot
low level jet works its way down to the surface. The low level
jet will also aid in the development of low clouds across the
Texas Hill Country late in the evening. These low clouds will work
their way northward into North Texas overnight/early Monday
morning. The combination of breezy winds, humid air and an
increase in cloud cover will yield a mild night with lows mainly
in the 60s.

79

&&

.LONG TERM...
/Monday through Saturday/

The main story for the upcoming week continues to be the expected
widespread rainfall event Tuesday through Thursday. Some minor
flooding concerns may accompany this latest round of rain, and
some strong to marginally severe thunderstorms cannot be ruled out
at this stage.

Cloudiness will gradually increase across North Central Texas
Monday, as a broad southwesterly upper level flow regime draws
upper level moisture eastward from the Pacific. In the lower
levels, breezy southerly winds will also continue to transport
Gulf moisture northward into the area.

The large-scale models remain in good agreement regarding the
evolution of the upper level trough/low pressure system
responsible for this week's weather show. This trough should move
from the Southwest U.S. on Monday to an axis running from El Paso
to Salina, KS by Wednesday morning. Strong forcing for ascent will
overspread our area starting early Tuesday and intensifying
Wednesday, helping to steepen our mid-level lapse rates.

While the models are closely aligned with the upper pattern
through midweek, modest differences do exist in the surface
features. The NAM, as expected, tends to be a little more
aggressive in pushing a cold front southward through North Texas
on Tuesday, while the GFS and Euro delay the arrival of this
boundary until Wednesday. Given the orientation of the upper
trough to our west with deep southerly flow ahead of it, have
leaned toward the slower solution offered by the GFS/Euro, both of
which shift the low level baroclinic zone slowly eastward across
North Texas from Tuesday morning into Wednesday night. Have
maintained the trend of previous forecasts packages in bringing
high PoPs eastward across our region Tuesday night into Wednesday.

Ample moisture will be pouring northward into our region Tuesday
night into Wednesday, and with most unstable CAPEs exceeding 1000
J/kg in many areas, expect scattered to numerous thunderstorms
area-wide. Hard to pinpoint exactly where the best heavy rainfall
potential will be, but it'll probably be linked to the placement
of the baroclinic zone Tuesday night into Wednesday night. Expect
most areas to pick up at least another inch of rainfall with this
system, and some locales should see anywhere from 2-3" inches,
given the healthy precipitable water values being advertised.
Would not be surprised to see some minor flooding issues arise
from this event, given the antecedent rainfall that's occurred in
many areas over the past couple of weeks.

A potential for strong or severe thunderstorms, while not
clear cut at this point, will probably evolve over the south
central and southeast portions of our forecast area Wednesday,
ahead of the approaching frontal boundary in a region with
slightly higher 0-6km shear values.

Both the Euro and GFS close off the upper low over North Texas by
Thursday morning, deepen it, and shift it quickly eastward
through the afternoon. This pattern should yield nice subsidence,
and a marked cutoff to the precipitation shield that shunts
eastward Thursday. In the wake of the upper low, shortwave ridging
will develop over our region, delivering nice weather from Friday
through next weekend.

Bradshaw

&&

.AVIATION... /Issued 1125 PM CDT Sat Apr 20 2019/
/06Z TAFs/

Clear skies will prevail again tonight as shortwave ridging
remains overhead. Meanwhile, southerly low level flow will be on
the increase due to a strengthening lee cyclone. Patchy stratus
may attempt to invade Central Texas prior to sunrise as a low
level jet approaches 40 kt, but limited moisture should keep
any low clouds which may develop scattered in nature. Strong winds
should mix to the surface prior to midday Sunday, with sustained
south winds 20 to 25 kt area-wide Sunday afternoon and evening. It
will remain breezy Sunday night, with better chances for MVFR
ceilings occurring early Monday morning.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    81  63  80  65  76 /   0   0   0   5  50
Waco                81  63  80  64  76 /   0   0   0   0  30
Paris               79  58  78  61  76 /   0   0   0   0  20
Denton              81  63  80  63  75 /   0   0   0  10  60
McKinney            79  62  79  63  76 /   0   0   0   5  40
Dallas              82  64  81  65  77 /   0   0   0   5  40
Terrell             80  62  81  62  78 /   0   0   0   0  30
Corsicana           80  62  79  63  76 /   0   0   0   0  30
Temple              82  63  80  65  76 /   0   0   0   0  30
Mineral Wells       84  63  81  62  74 /   0   0   0  10  60

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from noon today to 7 PM CDT this evening for
TXZ091>094-100>104-115>120-129>134-141>145-156>159.

&&

79/66
Hazardous weather outlook, Apr 21, 4:04 AM CDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
404 AM CDT Sun Apr 21 2019

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-220915-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
404 AM CDT Sun Apr 21 2019

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
It will become windy today, especially west of a line from Bonham to
Waxahachie to Temple where a Wind Advisory is in effect from noon
until 7 PM. Southerly winds will increase between 20 and 30 mph along
with some gusts around 35 mph. These strong winds will be particularly
hazardous to high profile vehicles and boaters on area lakes.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Scattered thunderstorms are expected Monday night generally west of
I-35 and north of I-20. Storm chances will increase Tuesday and
Wednesday across the entire region. A few strong to marginally severe
storms will be possible, mainly across Central Texas. The slow
movement of the system will produce appreciable rainfall in many
locations which may result in minor flooding. The hazards associated
with this system will continue to be assessed in the coming days.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.